Ohio, 2006Flash Flood in Ohio, May 31, 2006
May 31, 2006 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 31, 1:10 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, May 31, 1:10 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
210 PM EDT WED MAY 31 2006
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
UPPER HIGH/RIDGE OVER WESTERN PENNSYLVANIA CLEARLY EVIDENT BY
WATCHING IR SAT LOOP. CLOUDS ACROSS LAKE ERIE ARE MOVING NORTHEAST
AND CLOUD COVER ACROSS SOUTHERN WEST VIRGINIA IS MOVING SSW. ATTM
SCATTERED CONVECTION IS ROTATING CLOCKWISE AROUND OUR FORECAST AREA.
EARLY THIS AFTERNOON THE NEAREST THUNDERSTORM IS JUST EAST KMFD.
DURING THE AFTERNOON AND EVENING HOURS WE EXPECT TO SEE AN INCREASE
IN CONVECTION AS CONDITIONS ARE VERY UNSTABLE. WE ARE IN SLIGHT RISK
AREA FOR DAY ONE AND THIS LOOKS REASONABLE. GREATEST THREAT OF
SEVERE WEATHER IS DUE TO DAMAGING TSTM WINDS AND HEAVY RAIN FROM
SLOW MOVING TSTMS. COOL FRONT MOVES THROUGH OUR AREA AROUND SUNRISE
THURSDAY BRINGING TEMPS DOWN TO NEAR NORMAL LEVELS. MAIN COLD FRONT
MOVES THROUGH THURSDAY NIGHT/FRIDAY MORNING TAKING TEMPS BELOW
NORMAL.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
SURFACE FRONT WILL CONTINUE TO MAKE SLOW PROGRESS EAST OF THE
FORECAST AREA FRIDAY. WILL KEEP LIKELY POPS FOR SHOWERS AND
THUNDERSTORMS THURSDAY NIGHT AND CHANCE POPS FOR FRIDAY.
AN UPPER TROUGH WILL PUSH ACROSS THE GREAT LAKES SATURDAY AND INTO
NEW ENGLAND BY SUNDAY. ASSOCIATED COLD POOL ALOFT SHOULD KEEP
ATMOSPHERE UNSTABLE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS
MAINLY DURING THE DAYLIGHT PERIODS SATURDAY AND SUNDAY.
MONDAY AND TUESDAY SHOULD BE DRY. THE NEXT SYSTEM WILL BRING A
CHANCE OF SHOWERS INTO THE REGION TUESDAY NIGHT AND WEDNESDAY.
&&
.AVIATION...
MVFR/IFR CONDITIONS IN SCATTERED SHOWERS AND TSTMS THROUGH THURSDAY.
ALSO MVFR VSBYS IN BR/HZ AROUND SUNRISE. OTHERWISE...OUTSIDE OF PCPN
AND BR/HZ AREAS EXPECT VFR CONDITIONS. SOUTH TO SOUTHWEST WINDS THIS
AFTERNOON AND EVENING AT 5 TO 10 KTS SHIFTING TO WEST THEN NORTHWEST
AT SAME SPEEDS AROUND DAYBREAK THURSDAY. GUSTY WINDS IN/NEAR TSTMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, May 31, 10:01 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1101 AM EDT WED MAY 31 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-011515-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
1101 AM EDT WED MAY 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. A COLD FRONT WILL SLOWLY MOVE TOWARD THE AREA LATER
TODAY AND OVERNIGHT. IN ADVANCE OF THE COLD FRONT SHOWERS AND
THUNDERSTORMS WILL DEVELOP. THE MAIN THREAT WILL BE DAMAGING
WINDS AND VERY HEAVY RAINFALL. STORMS THAT DEVELOP WILL BE SLOW
MOVING PRODUCING HEAVY RAIN OVER AN EXTENDED PERIOD. ACTIVITY
SHOULD DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 31, 1:24 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
224 PM EDT WED MAY 31 2006
WVZ041-311930-
TUCKER WV-
224 PM EDT WED MAY 31 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
TUCKER...
AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF GATZMER. THIS
STORM WAS NEARLY STATIONARY. THIS STORM WAS PART OF A BROKEN LINE
OF STORMS FORMING ALONG THE RIDGES. THESE STORMS MAY GENERATE WIND
GUSTS TO 50 MPH THIS AFTERNOON AND WILL GENERATE RAINFALL AT THE
RATE OF ONE TO TWO INCHES PER HOUR.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
GATZMER
MOVE TO A SAFE PLACE WHEN THUNDERSTORMS DEVELOP...AND BE ESPECIALLY
ALERT TO LOCALIZED HEAVY RAINFALL AND FLOODING THIS AFTERNOON. MOVE
TO HIGH GROUND SHOULD FLOOD WATER THREATEN.
PLEASE STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
15
Special weather statement, May 31, 1:42 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
242 PM EDT WED MAY 31 2006
MDZ001-311945-
GARRETT MD-
242 PM EDT WED MAY 31 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
GARRETT...
AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM 36 MILES NORTHWEST OF NEW
GERMANY...OR ABOUT OVER HOPWOOD. THIS STORM WAS NEARLY STATIONARY
AND PART OF A BROKEN LINE OF STORMS FORMING ALONG THE RIDGES. THESE
STORMS MAY GENERATE WIND GUSTS TO 50 MPH THIS AFTERNOON AND WILL
GENERATE RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...BIG
RUN STATE PARK...MERRILL...NEW GERMANY AND PINEY GROVE.
MOVE TO A SAFE PLACE WHEN THUNDERSTORMS DEVELOP...AND BE ESPECIALLY
ALERT TO LOCALIZED HEAVY RAINFALL AND FLOODING THIS AFTERNOON. MOVE
TO HIGH GROUND SHOULD FLOOD WATER THREATEN.
PLEASE STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
15
Special weather statement, May 31, 1:47 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT WED MAY 31 2006
MDZ001-311945-
GARRETT MD-
247 PM EDT WED MAY 31 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
GARRETT...
AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF PINEY GROVE.
THIS STORM WAS NEARLY STATIONARY AND PART OF A BROKEN LINE OF STORMS
FORMING ALONG THE RIDGES. THESE STORMS MAY GENERATE WIND GUSTS TO
50 MPH THIS AFTERNOON AND WILL GENERATE RAINFALL AT THE RATE OF ONE
TO TWO INCHES PER HOUR.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FINZEL...MERRILL...NEW GERMANY AND PINEY GROVE
MOVE TO A SAFE PLACE WHEN THUNDERSTORMS DEVELOP...AND BE ESPECIALLY
ALERT TO LOCALIZED HEAVY RAINFALL AND FLOODING THIS AFTERNOON. MOVE
TO HIGH GROUND SHOULD FLOOD WATER THREATEN.
PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772.
15
Special weather statement, May 31, 2:28 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EDT WED MAY 31 2006
OHZ039-048-312030-
COSHOCTON OH-TUSCARAWAS OH-
328 PM EDT WED MAY 31 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
TUSCARAWAS AND COSHOCTON...
AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER COSHOCTON...MOVING NORTHEAST AT
10 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BAKERSVILLE...BALTIC...CONESVILLE...COSHOCTON...GNADENHUTTEN...
NEWCOMERSTOWN...STONE CREEK...SUGARCREEK...WARSAW AND WEST
LAFAYETTE
THESE STORMS MAY GENERATE SOME WIND GUSTS UP TO 50 MPH AND LOCALLY
HEAVY RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR.
MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.
PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772.
15
Local storm report, May 31, 3:03 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL COSHOCTON 40.26N 81.85W
05/31/2006 E0.88 INCH COSHOCTON OH TRAINED SPOTTER
&&Local storm report, May 31, 3:40 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 PM EDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 15 SE FRIENDSVILLE 39.51N 79.21W
05/31/2006 E0.75 INCH GARRETT MD PUBLIC
NEAR SWANTON MD.
&&Flash Flood, Coshocton
- When
- May 31, 3:45 PM EST to 5:00 PM EST
- Where
- Coshocton County, 2 mi NNE of Coshocton
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.300, -81.833
Flooding along County Rd 621 and County Rd 10 near Lewisville, after 3.25 inches of rain in 2 hours. The first 2 inches of rain fell in 40 minutes over Mill Creek, just north of Coshocton. (Rain started between 3 and 4 pm EDT).
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, May 31, 2006$311,000 · 50 kt wind · 14 events
- Heavy Rain in Kansas, May 31, 2006$205,000 · 1 event
- Tornadoes and Damaging Winds in Indiana, May 31, 2006$25,000 · F0 · 5 events
- Hail and Damaging Winds in New York, May 31, 2006$25,000 · 50 kt wind · 4 events
- Damaging Winds in Vermont, May 31, 2006$25,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Kentucky, May 31, 2006$16,000 · 1 in hail · 12 events
- Damaging Wind in Tennessee, May 31, 2006$25,000 · 60 kt wind · 1 event
- Tornadoes and Flash Flood in Illinois, May 31, 20061 injured · F0 · 11 events
- Hail in Colorado, May 31, 20061.75 in hail · 16 events
- Damaging Wind in Tennessee, May 31, 2006$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 31, 2006$20,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in New York, May 31, 2006$15,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506789.